Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 33, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Aug 1, 1992, 10:16 PM CDT for Woodward County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 1, 1992, 10:16 PM CDT (03:16 UTC)
- Expired
- Aug 1, 1992, 11:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 10:40 PM CDT | Hail 1.5 | Woodward, OK | |
| Aug 1, 11:04 PM CDT | Hail 0.75 | Woodward, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1110 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2499 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 020318
TOROKC
OKC153-020400-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1016 PM CDT SAT AUG 01 1992
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WOODWARD
AT 1016 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A DEVELOPING TORNADO 9 MILES NORTHWEST OF MOORELAND.
THE STORM WAS MOVING TOWARD THE SOUTH-SOUTHWEST AT 15 MILES AN HOUR.
PERSONS IN MOORELAND AND WOODWARD SHOULD SEEK SHELTER IMMEDIATELY. THIS
IS A DANGEROUS STORM SITUATION.
YOU MUST TAKE COVER IMMEDIATELY AS THIS STORM APPROACHES.
IN HOMES GO TO THE BASEMENT OR INTO A CLOSET OR BATHROOM. IN
SCHOOLS...HIGH RISES AND HOSPITALS GO TO AN INTERIOR HALLWAY ON
THE LOWEST FLOOR. IF IN MOBILE HOMES OR VEHICLES...EVACUATE
THEM AND GO TO A SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE...LIE FLAT IN TbHE NEAREST DITCH OR OTHER LOW SPOT.
IN ALL CASES...STAY AWAY FROM WINDOWS...DOORS AND OUTSIDE WALLS.
LAT...LON 3632 9897 3629 9957 3656 9956 3656 9937
3658 9898What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Aug 1, 9:14 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 1, 9:14 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 910 PM CDT SAT AUG 01 1992 CNVCTN DCRSG ACRS AREA ALTHO SMALL TSHWRS CONT TO BUBBLE UP. WL LEAVE IN LOW POPS OVRNGT FOR RMNDR OF AREA. CUD ALSO SEE FEW MORE TSTMS MOV INTO NWRN OK LATE TNGT IF SERN CO CNVCTN HOLDS TOGETHER. EVE UPR AIR INDCTS ANOTHER PSBL S/W MOV MOVG INTO WY. THIS SYS CUD HELP TSTMS FIRE AGN OVR AREA ON SUN. ONLY MINOR CHGS THIS UPDATE. 32 .OK...NONE .TX...NONE.
In the hours before
Local storm report, Aug 1, 6:08 PM CDT, 4 hours 8 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 607 PM SAT AUG 1 1992 TIME(CDT)/DATE COUNTY REPORT 605 PM ALFALFA QUARTER-SIZE HAIL 1 WEST OF 8 BURLINGTON
Special weather statement, Aug 1, 6:19 PM CDT, 3 hours 57 minutes before
TXZ076-077-020015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 618 PM CDT SAT AUG 1 1992 ...WESTERN END OF A LINE OF VERY STRONG THUNDERSTORMS NEAR THE NORTHERN COUNTY LINE OF CLAY AND MONTAGUE COUNTIES... AT 615 PM THE WICHITA FALLS RADAR SHOWED A 15 MILE WIDE LINE OF THUNDERSTORMS...SOME SEVERE...FROM SOUTH OF WALTERS NEAR THE CLAY COUNTY LINE EXTENDING EAST TO NORTHEAST MONTAGUE COUNTY TO MARIETTA OKLAHOMA AND THEN SOUTH TO NORTH OF DENTON. MOVEMENT OF THUNDERSTORMS EAST AT 20 MPH. ELSWHERE...RADAR SHOWED A THUNDERSTORM IN NORTHERN KNOX COUNTY NEAR GILLILAND AND A CLUSTER OF THUNDERSTORMS FROM DALLAS TO MCKINNEY. MOVEMENT OF THUNDERSTORMS EAST AT 10 MPH. RESIDENTS OF NORTHERN MONTAGUE AND EXTREME NORTHERN CLAY COUNTIES SHOULD BE PREPARED FOR POSSIBLE STRONG THUNDERSTORM ACTIVTY OVER THE NEXT ONE TO TWO HOURS AS THIS LINE SLOWLY DRIFTS SOUTHWARD.
Local storm report, Aug 1, 6:40 PM CDT, 3 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
640 PM SAT AUG 1 1992
TIME(CDT)/DATE COUNTY REPORT
522 PM JEFFERSON 70 MPH WINDS BLEW DOWN LARGE TREE
LIMBS 2 MILES EAST OF GRADYSpecial weather statement, Aug 1, 8:18 PM CDT, 1 hour 58 minutes before
OKZ012-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 815 PM CDT SAT AUG 1 1992 ...SEVERE THUNDERSTORM WATCH NUMBER 714 NO LONGER IN EFFECT FOR OKLAHOMA... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE FOLLOWING COUNTIES OF SOUTHEAST OKLAHOMA HAS BEEN CANCELLED: BRYAN...CARTER...CHOCTAW... LOVE... AND MARSHALL. AT 815 PM... RADAR INDICATED THAT THE THUNDERSTORMS ACROSS THE AREA HAD WEAKENED. ALTHOUGH NO ADDITIONAL SEVERE WEATHER IS EXPECTED DURING THE NEXT SEVERAL HOURS... HEAVY RAIN WILL STILL BE POSSIBLE DURING THE EVENING.
Special weather statement, Aug 1, 8:48 PM CDT, 1 hour 28 minutes before
TXZ076-077-020250- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA FALLS TX 847 PM CDT SAT AUG 1 1992 ...STRONG THUNDERSTORM IN NORTHWEST ARCHER COUNTY.... AT 847 PM THE WICHITA FALLS RADAR SHOWED A STRONG THUNDERSTORM NEAR MANKIN IN NORTHWEST ARCHER COUNTY. THIS THUNDERSTORM OVER THE LAST 10 MINUTES HAS DECREASED IN INTENSITY...HOWEVER RESIDENTS OF MANKIN SHOULD EXPECT HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND GUSTY WINDS. THE STRONG THUNDERSTORM OVER MANKIN WAS MOVING EAST AT 10 MPH. ELSEWHERE...THUNDERSTORM ACTIVITY WAS ON THE DECREASE ACROSS NORTH TEXAS WITH AN AREA OF SHOWERS AND THUNDERSTORMS EAST OF A SHERMAN...FORT WORTH LINE. MOVEMENT OF THUNDERSTORMS EAST A"T 10 MPH. ALSO...SCATTERED THUNDERSTORMS WERE IN OKLAHOMA NORTH OF LAWTON...SOUTHEAST OF OKLAHOMA CITY AND NORTHWEST OF MCALESTER. MOVEMENT OF THUNDERSTORMS SOUTHEAST AT 15 MPH.
Local storm report, Aug 1, 9:45 PM CDT, 31 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 945 PM SAT AUG 1 1992 TIME(CDT)/DATE COUNTY REPORT 635 PM CADDO DIME SIZED HAIL IN CARNEGIE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 34 min |
| Aug 1, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 47 min |
| Aug 1, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 46 min |
| Aug 1, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 48 min |
| Aug 2, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Pushmataha | 55 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.